neuropathey post chemo

NanD
NanD Member Posts: 58
edited March 2014 in Colorectal Cancer #1
I finished with chemo almost 2 years ago and am one of those who never completely recovered from the oxaliplatin neuropathy. Just a question: do any of you experience good days and bad days with the neuropathy still? For me, sometimes it seems almost gone, very unnoticeable, then other days I'm right back into some pain and bothersome numbness. What is your experience or is this all in my head?

Comments

  • scouty
    scouty Member Posts: 1,965
    I stopped chemo 2 1/2 years ago and have what my onc says is permanent damage in my feet and possible in my hands. My feet are always cold and the winters are tough because of it. My hands will cramp and "spas" out at times and they get cold easier too. I did Oxaliplatin also.

    Lisa P.
  • alta29
    alta29 Member Posts: 435
    same here...of course is not as bad as it was 2 years ago....but my feet/ legs and the tips of my fingers are still kind of numb...
  • vinny3
    vinny3 Member Posts: 928
    I am only 5 months post chemo. It seems like my feet and ankles are more numb now then they were. The fingertips are numb as well. But thankfully I have no pain. Hard to understand though why it still hurts if I stub my toe.

    ****
  • taraHK
    taraHK Member Posts: 1,952
    My fingers recovered completely. My toes got a lot better (took almost a year) but never completely better. Mine was pretty consistent -- but bothered especially by the cold. I wear socks all the time! Hard for me to go barefoot unless it is very warm. I'm back on Oxaliplatin now -- who knows what the outcome will be. VEry tingly now.
  • JADot
    JADot Member Posts: 709
    For several months after chemo I had pretty bad nuropathy. It definitely got worst after chemo before it got better again. My onc had me take 200mg Vit B-6. Please ask your doc if this might help you with nerve damage.

    Good luck,
    Ying
  • jams67
    jams67 Member Posts: 925
    Mine got worse after the chemo was over. Onc said if it got worse after, then it would probably be more permanent. I have taken the B vitamins, but after a year I still have numbness in fingertips and feet. I'd love to try reflexolgy sometime with someone who is very experienced in it. Yesterday I went to see my onc, and she asked me if I was ready for intervention for the neuropathy. I wasn't sure what that meant so asked, and she said pills. Since I take meds for blood pressure and arthritis, I said no. I felt I didn't need any other drugs in my system. I'm not in pain, but finding the right shoes and socks is a problem.
    You're right about somedays being worse than others. I really think exercise helps my arthritis and the neuropathy. Damp, cold, and rainy days, when the barometric pressure is higher, seem to be worse.
    Blame it on the moonlight. Isn't there a song like that.
    Jo Ann
  • kimarmstrong
    kimarmstrong Member Posts: 8
    I had my chemo 5 years ago and still have neuropathy in my feet. I take neurontin religiously. If I miss a dose the pain starts to break through, numbness, tingling feelings. My days are pretty much the same (as long as I take my neurontin) unless I am on my feet alot overdoing it. I don't think its in your head, everyone experiences it differently.